I take 450mg a day for my depression. Lately during the shortened days because of my Seasonal Effective Disorder I have really been struggling. I take the medication in the morning. One night I decided to take it at night (again - same dosage). I did that for a few nights and I suddenly notice a massive change. I'm about a week in now. However, now my side effects are kicking in - badly. My concentration level is gone, I'm easily confused, I'm shaking, I have high anxiety which is causing other issues.
I'm not sure what to do. I'm torn between going back to normal 450mg a day in the morning but at the risk of severe depression again. I could keep putting up with the side effects but I don't know that I should do that either.
I just can't take the depression anymore... during the December Holiday season when a person should be happy.
Added 23 Dec 2016:
I should add that for the moment I am feeling great, about as good as it gets in terms of mental health. Yes, side effects from the drug is getting to me and marketing me anxious. I'm trying to figure out if the risk of the med is worth not being depressed. I do have an appointment. In a week.
Added 23 Dec 2016:
Thanks everyone for your support. I made an appointment for next week and will stop taking the double dosage. That too comes with a cost. Just a different type. Happy Holidays
Hi Bryan- I agree with WCV. It is not such a good idea to play doctor. You should speak to a health care profession as soon as possible. You are at risk with serious depression. Hang in there. Get help soon.
23 Dec 2016
One thing you might want to know about the medication is that it has stimulant properties, so taking it in the evening may make you have a restless nights sleep, causing you to have a loss of concentration and ability to focus the following day. I agree with everyone else that you should talk with your doctor and also agree that it's not a good idea to make changes to the instructions on your bottle without consulting that person. I do think that because of this medications properties they are probably going to tell you to take in the morning again. It's also possible that you may move to a different medication or even lower your current medication and add in something different to supplement it. The only way to really get you help though is to be honest with your doctor about every symptom you're experiencing, which I know you're driven to do. Wishing you all the best in luck!
23 Dec 2016
Hi Bryan: It would be a good idea for you to read the black box warning that comes with your Wellbutrin. It is a great antidepressant when used in the proper manner. Wellbutrin comes with a risk of seizures, especially at high doses. Please contact your doctor. It should be up to him to tell you what dose you should be taking. You could be playing with fire. Wellbutrin is very effective when taken in the proper manner. Everyone is different. This should be a conversation between you and your doctor before making any changes in your medications.
27 Dec 2016
900mgs is too much and please stop you're putting yourself at terrible risk. You can add things to the Wellbutrin that will help greatly with the SAD but its 1 of those antidepressants that can be fatal with overdose. Maybe something to help with serotonin like an SSRI, Mirtazapine even Serzone is safer
6 Jan 2017
Have you tried a light box for your seasonal depression? I use mine in the Fall and Winter in addition to my medications. It has helped me a lot.
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.